MDJunction - People Helping People
 
Ask a Question
05/11/2010 12:14 PM

SEVELLA for Fibromyalgia

SannyRee
 
Posts: 19
Member

Hi...

I have been prescribed SEVELLA for my FMS.

I have to wean off Lexapro, so I can't start

until the 25th of May.

has anyone taken SEVELLA and what are your

results? this is the newest FMS drug I understand.

Thanks!

SannyRee

Reply

05/11/2010 01:14 PM
ladyinred
 
Posts: 2
New Member

I have been on savella for around a year, and I have found it to be more helpful than other things I have tried. However, I still have quite a bit of pain when I do daily activities but not as bad when sitting still. Still hoping for new technology to make it much better for those of us that suffer. My daughter that is nineteen was diagnosed as well and also takes savella and finds it to be the best so far. Good luck to you!!Cool

05/11/2010 01:16 PM
SannyRee
 
Posts: 19
Member

oh...that is sooo good to hear!!!

good luck to you and your daughter also.

How long until the SEVELLA kicks in?

thanks!

SannyRee


05/13/2010 09:56 PM
khibdon
 
Posts: 215
Member

Hi SannyRee: Sevella is getting some good reports. Does anyone know what the side effects are? How long was it tested before being approved. I accidently found out how great Cymbalta was for Fibro when I started taking it for depression. It really helps with the acheness and takes the edge off the rest of the symptoms. My fibro is sooo bad, I can do almost nothing repetitive, but at least I'm w/o pain at rest. Just wanted to say how well Cymbalta works for my fibro and depression, both. Hugs to you. Karen

05/26/2010 07:25 PM
fluffyluggage
fluffyluggage  
Posts: 4722
VIP Member
I'm an Advocate

Hey SannyRee,

I tried Savella, and I had a lot of problems with it. I also know of a few people who have tried it and didn't do well. BUT I say that only to let you know that there are some side effects and you just need to keep that in mind is all. It's not a miracle drug, so you shouldn't consider it as such. As with all things, there are good and bad with Savella, and everyone will react differently. There HAS been some talk of removing it from the market.

Here's the scoop. For people who are predisposed to migraines or headaches, this is the number 1 side effect found, and those people may not want to consider this if that's the case. For me, I have severe migraines, and when I began Savella, I couldn't get up to the normal prescription dosage because my migraines got outta control, and 6 months later, we're still fighting them getting back to being under control--and I mean literally 5-6 a week while on Savella, and now 1-3 a week still. So, that's BAD. If you don't have a predisposition to migraines or headaches, you may be fine, but you should still be aware of it and monitor for them.

Next, there are other side effects that can be severe and you should be aware of them. These are things like excessive BP swings, up or down (I have severe decrease in BP on it, which also affected me). Oftentimes, the swing is up, and these swings are often uncontrollable, even with other meds. Many people gain weight, often experiencing edema. It can also affect your liver, which is very important for you to know--so be aware of vomiting in particular, especially when it looks like you're just vomiting bile.

Other side effects are mostly what you'll find with any other medication--vomiting, diarrhea, constipation, etc. These likely have occurred with a placebo about as much as they did with Savella.

Now, I tell you this ONLY to let you know it's possible, not because I think you shouldn't take it! So, just know that. I don't want to scare you away or anything like that, just think you should know that that's the situation.

It may have been rushed through drug trials, Karen, and that's part of the reason they've talked about potentially taking it off the market, now that it's being mass-marketed. Other medications may be potentially safer with fewer side effects.

BUT, that said, if it does work for you, it's going to likely be a VERY good medication. Some people just can't even get past the ramp-up stage. And those that do haven't been able to stay on it for too much past the first 6-8 months or so, because of some of the side effects. Those who make it past that often can stay on it long-term. So, if you get here, I bet you'll do really well.

Another thing to be aware of is that this DOES have a black-box warning for being an SNRI (or is it an SSRI?), and that makes it also an anti-depressant. Don't let that freak you out. You'll see the label, but it's just because all anti-depressants are required to have that warning. All of them have the potential to cause suicidality in any patient, and no one can predict how any patient will react. So they are required to have that black box warning because you may ultimately die from it. It's a worst-case scenario, and ANY and ALL anti-depressant drugs have them. So, don't let it bother you unnecessarily, BUT do be aware that this is classified as an anti-depressant, and know that if you start feeling depressed while on it, you need to let the doc know, and you may need to get off of it.

Hope that helps some, and please let us know how you do on it.

Hugs,

jen Smile

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved